Skip to main content
eScholarship
Open Access Publications from the University of California

Systemic 5-fluorouracil induced lupus erythematosus: a review of the literature

  • Author(s): Shakhbazova, Anastasia
  • Marsch, Amanda F
  • et al.
Creative Commons 'BY-NC-ND' version 4.0 license
Abstract

Drug-induced subacute cutaneous lupus erythematosus (SCLE) is the most common subtype of drug-induced systemic lupus erythematosus and has been associated with more than 100 drugs. It presents weeks to months after initiation of the culprit medication. The eruption is typically in a photodistribution and it is marked by positive serology to anti-Ro (SSA) antibody. Systemic 5-fluorouracil (5-FU) is a less-common culprit of drug-induced SCLE and its occurrence is likely dependent on exposure to ultraviolet light. Herein, we present a review of drug-induced lupus induced by the pyrimidine analog, 5-FU, and its prodrugs, capecitabine and uracil-tegafur. The search was carried out using the following terms: (PubMed: keywords included drug-induced lupus, 5-fluorouracil, subacute cutaneous lupus erythematosus, capecitabine, uracil-tegafur, discoid lupus, systemic lupus erythematosus).

Main Content
Current View